Alert archive / Louisiana / Flash Flood Warnings in 1997
Flash Flood Warning 48, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Apr 22, 1997, 6:43 AM CDT for Bossier Parish, Caddo Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 22, 1997, 6:43 AM CDT (11:43 UTC)
- Expired
- Apr 22, 1997, 9:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties Bossier Parish, LA, Caddo Parish, LA
The radar
The Shreveport radar (KSHV), 22 km from the middle of the area, began a volume at 11:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 11.7 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 310 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1727 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 221144 FFWSHV LAC015-017-221445- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 643 AM CDT TUE APR 22 1997 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 945 AM CDT FOR THE FOLLOWING AREAS... IN NORTHWEST LOUISIANA ...NORTHERN BOSSIER PARISH...NORTHERN CADDO PARISH AT 640 AM CDT...RAINFALL ESTIMATES FROM THE DOPPLER RADAR IN SHREVEPORT INDICATE AROUND 3 INCHES OF RAIN HAS FALLEN IN THE LAST HOUR ACROSS NORTHERN CADDO PARISH. THUNDERSTORMS CONTINUE TO REDEVELOP AND MOVE SLOWLY ACROSS NORTHERN CADDO AND BOSSIER PARISHES. WITH THESE THUNDERSTORMS REDEVELOPING FLASH FLOODING IS LIKELY ACROSS MOST OF THE NORTHERN PORTIONS OF CADDO AND BOSSIER PARISHES. THE THUNDERSTORMS AND FLOODING THREAT SHOULD END BY LATE THIS MORNING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED IMMEDIATELY. 4/18
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Apr 22, 4:03 AM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Apr 22, 4:03 AM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 330 AM CDT TUE APR 22 1997 WILL KEEP BRIEF FRONTAL SYSTEM OVER NORTHEAST TEXAS ACROSS NORTH LOUISIANA AND INTO MS CONTINUES TO REMAIN FOCUS FOR SHOWERS AND THUNDERSTORMS. THE FRONTAL SYSTEM WILL REMAIN OVER THE FA DURING THE DAY AND THEN MOVE SLOWLY SOUTH BY LATE AFTERNOON AND INTO THE EVENING. ANOTHER IN A SERIES OF UPPER DISTURBANCES WILL SPREAD SOUTHEAST IN THE NORTHWEST FLOW ALOFT WITH THE UPPER TROF DEEPENING AND MOVING FRONT TO NEAR COASTAL SECTIONS DURING THE EVENING. AFTER THE FRONT MOVES EAST AND SOUTH OF CWA RAIN CHANCES WILL DECREASE WITH LOWER MEAN RH VALUES. SHOWERS AND THUNDERSTORMS WILL BE SEVERE TODAY AND POSSIBLY INTO THE EVENING OVER THE FA. WITH A SURFACE LOW IN THE GULF AND ANOTHER OVER THE SOUTHEAST ENOUGH MOISTURE WILL WRAP AROUND TO KEEP CLOUDS INTO THE NORTHEAST AND NORTHERN SECTIONS OF CWA BUT DRY SLOT WILL ALLOW DECREASE IN CLOUDS ON WEDNESDAY.z SHV 75/53/79 851 MLU 75/54/78 851 SIX
In the hours before
Local storm report, Apr 22, 4:25 AM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
425 AM CDT TUE APR 22 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH LOCATION....
0345 AM KEITHVILLE LA 2.5 INCH HAIL
04/22/97 CADDO
0355 AM SHREVEPORT LA 1 INCH HAIL
04/22/97 CADDO JEWELLA AND GREENWOOD RD
0350 AM STONEWALL LA 1 INCH HAIL
04/22/97 DE SOTO
0410 AM STONEWALL LA 1.75 INCH HAIL
04/22/97 DE SOTO
ELEVENLocal storm report, Apr 22, 4:28 AM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
425 AM CDT TUE APR 22 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH LOCATION....
0345 AM KEITHVILLE LA 2.5 INCH HAIL
04/22/97 CADDO
0355 AM SHREVEPORT LA 1 INCH HAIL
04/22/97 CADDO JEWELLA AND GREENWOOD RD
0350 AM STONEWALL LA 1 INCH HAIL
04/22/97 DE SOTO
0410 AM STONEWALL LA 1.75 INCH HAIL
04/22/97 DE SOTO
ELEVENLocal storm report, Apr 22, 5:45 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
545 AM CDT TUE APR 22 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH LOCATION....
0430 AM ATLANTA TX 1.75 INCH HAIL
04/22/97 CASS
0440 AM FOREMAN AR 1.75 INCH HAIL
04/22/97 LITTLE RIVER
0510 AM FULTON AR 1 INCH HAIL
04/22/97 HEMPSTEAD
0230 AM WASKOM TX 1 INCH HAIL
04/22/97 HARRISON
0530 AM HOPE AR 1.75 INCH HAIL
04/22/97 HEMPSTEAD
ELEVENLocal storm report, Apr 22, 5:50 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
545 AM CDT TUE APR 22 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH LOCATION....
0430 AM ATLANTA TX 1.75 INCH HAIL
04/22/97 CASS
0440 AM FOREMAN AR 1.75 INCH HAIL
04/22/97 LITTLE RIVER
0510 AM FULTON AR 1 INCH HAIL
04/22/97 HEMPSTEAD
0230x AM WASKOM TX 1 INCH HAIL
04/22/97 HARRISON
0530 AM HOPE AR 1.75 INCH HAIL
04/22/97 HEMPSTEAD
ELEVENLocal storm report, Apr 22, 6:35 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
635 AM CDT TUE APR 22 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH LOCATION....
0600 AM OIL CITY LA .88 INCH HAIL
04/22/97 CADDO
0600 AM 4 N OIL CITY LA 1 INCH HAIL
04/22/97 CADDO
0540 AM BENTON LA .75 INCH HAIL
04/22/97 BOSSIER
0625 AM BENTON LA 1 INCH HAIL
04/22/97 CADDO
0627 AM MT VERNON TX 1 INCH HAIL
04/22/97 FRANKLIN
ELEVENLocal storm report, Apr 22, 6:39 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
635 AM CDT TUE APR 22 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH LOCATION....
0600 AM OIL CITY LA .88 INCH HAIL
04/22/97 CADDO
0600 AM 4 N OIL CITY LA 1 INCH HAIL
04/22/97 CADDO
0540 AM BENTON LA .75 INCH HAIL
04/22/97 BOSSIER
0625 AM BENTON LA 1 INCH HAIL
04/22/97 CADDO
0627 AM MT VERNON TX 1 INCH HAIL
04/22/97 FRANKLIN
ELEVENThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 11:40 PM CDT | Severe Thunderstorm Warning | SHV | Caddo | 65 min |
| Apr 22, 2:12 AM CDT | Severe Thunderstorm Warning | SHV | Caddo | 63 min |
| Apr 22, 2:56 AM CDT | Severe Thunderstorm Warning | SHV | Bossier | 49 min |
| Apr 22, 3:33 AM CDT | Severe Thunderstorm Warning | SHV | Caddo, De Soto | 57 min |
| Apr 22, 4:07 AM CDT | Severe Thunderstorm Warning | SHV | Bossier | 68 min |
| Apr 22, 5:31 AM CDT | Severe Thunderstorm Warning | SHV | Webster | 59 min |
| Apr 22, 5:41 AM CDT | Severe Thunderstorm Warning | SHV | Caddo | 64 min |
| Apr 22, 5:58 AM CDT | Severe Thunderstorm Warning | SHV | Bossier | 62 min |
| Apr 22, 6:49 AM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 56 min |
| Apr 22, 7:13 AM CDT | Severe Thunderstorm Warning | SHV | Webster | 62 min |
| Apr 22, 7:29 AM CDT | Severe Thunderstorm Warning | SHV | Claiborne | 61 min |
| Apr 22, 7:35 AM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 55 min |
| Apr 22, 8:01 AM CDT | Tornado Warning | SHV | Claiborne, Lincoln | 44 min |
| Apr 22, 8:12 AM CDT | Severe Thunderstorm Warning | SHV | De Soto | 33 min |
| Apr 22, 8:15 AM CDT | Severe Thunderstorm Warning | SHV | Bienville, Webster | 45 min |
| Apr 22, 8:15 AM CDT | Severe Thunderstorm Warning | SHV | Red River | 45 min |
| Apr 22, 8:44 AM CDT | Tornado Warning | SHV | Lincoln | 31 min |
| Apr 22, 8:47 AM CDT | Severe Thunderstorm Warning | SHV | Claiborne | 43 min |
| Apr 22, 8:58 AM CDT | Severe Thunderstorm Warning | SHV | Bienville, Jackson, Lincoln | 62 min |
| Apr 22, 8:58 AM CDT | Severe Thunderstorm Warning | SHV | Union | 62 min |
| Apr 22, 9:00 AM CDT | Severe Thunderstorm Warning | SHV | Natchitoches, Winn | 60 min |
| Apr 22, 9:17 AM CDT | Severe Thunderstorm Warning | SHV | Ouachita | 58 min |
| Apr 22, 9:30 AM CDT | Severe Thunderstorm Warning | SHV | Caldwell | 60 min |
Nearby
Flash Flood Warnings in Louisiana, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.